Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 262, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2020, 6:29 PM MDT for 5 counties in Nebraska. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2020, 6:29 PM MDT (00:29 UTC)
- Expired
- Jul 20, 2020, 7:15 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 139 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:30 PM MDT | HAIL 1 | 8 Ssw Dickens, NE | |
| Jul 20, 6:38 PM MDT | HAIL 2.75 | 5 S Wallace, NE | |
| Jul 20, 7:00 PM MDT | HAIL 1.75 | Hayes Center, NE | DELAYED REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Jul 20, 7:10 PM MDT | HAIL 1 | 9 Nnw Culbertson, NE | HAIL WAS QUARTER SIZE TO HALF AN INCH IN SIZE. WIND GUSTS OF 40-50 MPH. HAIL LASTED 10-15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:49 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3375 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
511
WUUS53 KLBF 210029
SVRLBF
NEC029-063-085-111-135-210115-
/O.NEW.KLBF.SV.W.0262.200721T0029Z-200721T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
729 PM CDT Mon Jul 20 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Frontier County in southwestern Nebraska...
Southeastern Perkins County in southwestern Nebraska...
Eastern Chase County in southwestern Nebraska...
Southwestern Lincoln County in southwestern Nebraska...
Hayes County in southwestern Nebraska...
* Until 815 PM CDT/715 PM MDT/.
* At 729 PM CDT/629 PM MDT/, severe thunderstorms were located along
a line extending from near Wellfleet to 10 miles northwest of Hayes
Center to 13 miles north of Wauneta, moving southeast at 35 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Curtis, Hayes Center, Wauneta, Wellfleet, Stockville, Maywood,
Hamlet, Quick, Hansen Memorial Reserve State Wildlife Management
Area, Willow View Campground, Freedom, Hayes Center State Wildlife
Management Area, Marengo, Bluegill Haven Campground, Red Willow
Reservoir State Recreation Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10148 4069 10154 4087 10061 4035 10024
TIME...MOT...LOC 0029Z 315DEG 29KT 4073 10079 4065 10110 4061 10132
HAIL...1.75IN
WIND...70MPH
$$
Taylor1 follow-up statement
192
WWUS53 KLBF 210044
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
744 PM CDT Mon Jul 20 2020
NEC029-063-085-111-135-210115-
/O.CON.KLBF.SV.W.0262.000000T0000Z-200721T0115Z/
Frontier NE-Perkins NE-Chase NE-Lincoln NE-Hayes NE-
744 PM CDT Mon Jul 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
CDT/715 PM MDT/ FOR WESTERN FRONTIER...SOUTHEASTERN PERKINS...EASTERN
CHASE...SOUTHWESTERN LINCOLN AND HAYES COUNTIES...
At 744 PM CDT/644 PM MDT/, severe thunderstorms were located along a
line extending from 8 miles west of Curtis to near Hayes Center to 6
miles north of Wauneta, moving southeast at 35 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Curtis, Hayes Center, Wauneta, Wellfleet, Stockville, Maywood,
Hamlet, Quick, Hansen Memorial Reserve State Wildlife Management
Area, Willow View Campground, Freedom, Hayes Center State Wildlife
Management Area, Marengo, Bluegill Haven Campground, Red Willow
Reservoir State Recreation Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10148 4069 10154 4087 10061 4035 10024
TIME...MOT...LOC 0044Z 317DEG 32KT 4063 10068 4055 10099 4051 10142
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:31 PM MDT, 58 minutes earlier.
Area forecast discussion, Jul 20, 5:31 PM MDT, 58 minutes before
Area Forecast Discussion National Weather Service North Platte NE 631 PM CDT Mon Jul 20 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 340 PM CDT Mon Jul 20 2020 An upper trough in the northern stream will push a disturbance through the area tonight. A weak cold front, and likely outflow boundaries from thunderstorms will also move through. Scattered storms in southern South Dakota will likely develop into organized clusters of storms in north central Nebraska this evening and move southeast. Deep layer shear is sufficient at 25 to 35KT with instability near 3000 J/KG. The area is covered in a slight risk for severe storms, with large hail and damaging winds possible. Locally heavy rainfall also, with PWAT amounts near 1.5 inches. Tuesday looks to be dry through much of the day in the wake of the system tonight. Moisture will remain plentiful as PWATs still 1-1.5 inches. Slightly warmer in the mid 80s, with upper 80s far southwest. Thunderstorm chances increase again Tuesday night as the surface front stalls in far northern Kansas. The best chances will be north of this front across southwest and central Nebraska overnight. A few strong storms possible along with locally heavy rainfall. .LONG TERM...(Wednesday through Monday) Issued at 340 PM CDT Mon Jul 20 2020 For Wednesday and beyond, an upper ridge will build into the region, and with that, hot temperatures into the mid 90s with humid conditions Thursday through Sunday. Monsoonal moisture will rotate across the region. Warmer temperatures aloft should suppress thunderstorm development to some degree, with mainly isolated late afternoon and evening thunderstorms possible. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 631 PM CDT Mon Jul 20 2020 The primary aviation weather concerns through Tuesday morning include thunderstorms and low ceilings. Thunderstorm clusters will continue to move through the Sandhills through 21/06z before tapering to showers and exiting toward central Nebraska. Some storms will be severe, capable of strong erratic winds and very large hail. Expect brief significant visby drops. A stratus deck will likely develop in the wake of the precipitation, mainly across southwest and central Nebraska, resulting in MVFR cigs. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively
Hazardous weather outlook, Jul 20, 2:38 PM MDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 338 PM CDT Mon Jul 20 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-212045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 338 PM CDT Mon Jul 20 2020 /238 PM MDT Mon Jul 20 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms expected tonight, some of which may be severe. Storms will be triggered by a cold front moving through the area from the north. The main hazards will be large hail, damaging winds and heavy rainfall. Localized minor flooding is possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Slight chances for thunderstorms Tuesday through Saturday due to a series of disturbances impacting the region. There is a risk for a few strong or severe thunderstorms Tuesday, mainly across southwestern Nebraska. Later outlooks will evaluate the threat for severe storms the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any severe weather reports to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Meltzer/Taylor
In the hours before
Local storm report, Jul 20, 6:06 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 6 SSW ELI 42.86N 101.49W
07/20/2020 E60 MPH CHERRY NE PUBLIC
&&
SMELTZERSpecial weather statement, Jul 20, 6:19 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
619 PM MDT Mon Jul 20 2020
NEZ004-094-210100-
Sheridan NE-Western Cherry NE-
619 PM MDT Mon Jul 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND CENTRAL
SHERIDAN COUNTIES UNTIL 700 PM MDT...
At 618 PM MDT, Doppler radar was tracking strong thunderstorms south
of Gordon, moving south at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Big Hill, Billys Lake,
Morgan Lake, Lone Butte, Highway 27 crossing the Niobrara River,
Smith Lake State Wildlife Management Area, Highway 250 crossing the
Niobrara River, Walgren Lake State Recreation Area, Rock Hill,
Bayonne, Intersection of Highway 27 and Mills Road, Wolf Hill,
Intersection of Highway 87 and Antelope Road and Argo Hill.
This includes the following highways...
Highway 20 between mile markers 78 and 118.
Highway 250 between mile markers 18 and 48.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4271 10272 4287 10198 4227 10176 4219 10228
4245 10267
TIME...MOT...LOC 0018Z 347DEG 27KT 4265 10216
SnivelyLocal storm report, Jul 20, 6:24 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TORNADO 6 NNW WELLFLEET 40.83N 100.77W
07/20/2020 LINCOLN NE STORM CHASER
BRIEF TOUCHDOWN... QUICKLY WRAPPED IN RAIN
&&
SNIVELYLocal storm report, Jul 20, 6:26 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL WALLACE 40.84N 101.16W
07/20/2020 E2.75 INCH LINCOLN NE TRAINED SPOTTER
ALL NORTH FACING WINDOWS IN HOME BROKEN OUT.
&&
CBROWNLocal storm report, Jul 20, 6:28 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TORNADO 3 W DICKENS 40.83N 101.05W
07/20/2020 LINCOLN NE STORM CHASER
BRIEF TOUCHDOWN... QUICKLY WRAPPED IN RAIN. CORRECTED FOR
LOCATION
&&
SNIVELYLocal storm report, Jul 20, 6:29 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST WALLACE 40.84N 101.16W
07/20/2020 E60 MPH LINCOLN NE TRAINED SPOTTER
WIND DRIVEN HAIL BROKE OUT NORTH FACING WINDOWS IN HOME.
&&
CBROWNThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Jul 20, 6:19 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jul 20, 6:32 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 28 min |
| Jul 20, 6:48 PM MDT | Tornado Warning | LBF | Hayes | 27 min |
| Jul 20, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Jul 20, 7:08 PM MDT | Tornado Warning | LBF | Hayes | 16 min |
| Jul 20, 7:23 PM MDT | Special Weather Statement | LBF | Frontier | 37 min |
| Jul 20, 7:45 PM MDT | Special Weather Statement | LBF | Garden, Grant, Hooker | 75 min |
| Jul 20, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 47 min |
| Jul 20, 8:34 PM MDT | Special Weather Statement | LBF | Blaine, Hooker, Logan, Thomas | 56 min |
| Jul 20, 9:24 PM MDT | Special Weather Statement | LBF | Blaine, Logan | 51 min |
| Jul 20, 10:09 PM MDT | Special Weather Statement | LBF | Blaine, Garfield, Loup | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.